CASE REPORTS
JOURNAL ARTICLE
Add like
Add dislike
Add to saved papers

Cinnamon-induced oral erythema multiformelike sensitivity reaction.

BACKGROUND: Erythema multiforme, or EM, is a hypersensitivity reaction to agents such as herpes virus, drugs or foods. Oral EM-like reactions may be induced by cinnamon. It is important for dentists to recognize this condition.

CASE DESCRIPTION: The authors report an unusual case of cinnamon-induced oral EM-like reaction in an older female patient. The disease manifested itself as chronic extensive surface ulcerations and lip swelling. The patient was treated repeatedly with topical and systemic steroids but responded to them only temporarily. The patient was cured when the offending agent--cinnamon--was eliminated from her diet.

CLINICAL IMPLICATIONS: Oral EM or EM-like reactions pose a diagnostic dilemma due to their varied etiologies and clinical manifestations. Correct diagnosis is essential for effective treatment. A negative skin test does not rule out an allergic reaction to food.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app